Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 20, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 7, 2008, 6:35 PM CDT for Vernon County, Wisconsin. It took effect at Jun 7, 2008, 6:56 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 6:35 PM CDT (23:35 UTC)
- In effect from
- Jun 7, 2008, 6:56 PM CDT
- Expired
- Jun 8, 2008, 8:09 PM CDT
- In force
- 25 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Moderate
County Vernon County, WI
The radar
The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 072335 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 635 PM CDT SAT JUN 07 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... SOUTH BRANCH BARABOO RIVER AT HILLSBORO AFFECTING VERNON COUNTY ...MODERATE FLOODING IS FORECAST... .HEAVY RAIN ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC123-080935- /O.NEW.KARX.FL.W.0020.080607T2356Z-000000T0000Z/ /HILW3.2.ER.080607T2356Z.080608T0800Z.000000T0000Z.NR/ 635 PM CDT SAT JUN 07 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE SOUTH BRANCH BARABOO RIVER AT HILLSBORO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 6 PM SATURDAY THE STAGE WAS 12.7 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO A CREST NEAR 14.9 FEET BY EARLY TOMORROW MORNING. * AT 13.0 FEET...MINOR FLOODING BEGINS IN LOWLAND AREAS NEAR THE RIVER. $$
2 follow-up statements
000 WGUS43 KARX 080914 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 414 AM CDT SUN JUN 08 2008 ...FLOOD WARNINGS REMAIN IN EFFECT ALL ALONG THE KICKAPOO RIVER... ...MODERATE TO MAJOR FLOODING IS OCCURRING AND FORECAST... ...RECORD FLOODING FOR THE UPPER PORTION OF THE KICKAPOO RIVER... .SEVERAL ROUNDS OF VERY HEAVY RAINFALL ACROSS THE AREA IS RESULTING IN SIGNIFICANT FLOODING ACROSS THE UPPER PORTIONS OF THE KICKAPOO RIVER BASIN. RECORD FLOODING IS OCCURRING IN ONTARIO...AND IS EXPECTED TO OCCUR IN LA FARGE AND VIOLA. MODERATE TO MAJOR FLOODING IS THEN EXPECTED TO PROGRESS DOWNSTREAM OVER THE NEXT FEW DAYS. SIGNIFICANT FLOODING WAS ALSO OCCURRING IN THE HILLSBORO AREA. ADDITIONAL STORMS ARE EXPECTED THROUGH THE DAY AND INTO TONIGHT...AND THIS RAIN MAY RESULT IN MORE FLOODING CONCERNS. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC081-123-081914- /O.EXT.KARX.FL.W.0019.000000T0000Z-000000T0000Z/ /ONTW3.2.ER.080607T2108Z.080608T0515Z.000000T0000Z.UU/ 414 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT ONTARIO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 AM SUNDAY THE STAGE WAS 18.8 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER LOOKS TO BE PAST ITS CREST...BUT IS EXPECTED TO REMAIN BETWEEN 18 AND 19 FEET THROUGH THE DAY TODAY WITH THE ADDITIONAL RAINFALL. * AT STAGES ABOVE 18.0 FEET...THERE IS SIGNIFICANT FLOODING IN AND AROUND THE ONTARIO AREA. $$ WIC103-123-081913- /O.EXT.KARX.FL.W.0021.000000T0000Z-080610T1127Z/ /LAFW3.3.ER.080608T0817Z.080609T0000Z.080609T2327Z.NR/ 414 AM CDT SUN JUN 08 2008 ...FORECAST FLOODING INCREASED FROM MAJOR TO RECORD SEVERITY...THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT LA FARGE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 AM SUNDAY THE STAGE WAS 11.9 FEET. * RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND RISE TO CREST NEAR 15.0 FEET BY THIS EVENING. * AT 12.0 FEET...AGRICULTURAL LAND ADJACENT TO THE RIVER IS FLOODED AND MINOR FLOODING AFFECTS SOME RESIDENCES AND COMMERCIAL PROPERTIES. * AT 13.0 FEET...SOME ROADS ARE UNDER WATER AND SEVERAL RESIDENCES AND BUSINESSES ARE AFFECTED. HOWEVER THE MAJORITY OF THE PEOPLE IN TOWN ARE STILL DRY. * AT 14.0 FEET...THERE IS SIGNIFICANT FLOODING IN AND AROUND LA FARGE. $$ WIC103-123-081913- /O.EXT.KARX.FL.W.0026.080608T0940Z-080611T0300Z/ /VIOW3.2.ER.080608T0940Z.080609T0000Z.080610T1500Z.NO/ 414 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT VIOLA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 AM SUNDAY THE STAGE WAS 13.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO CREST NEAR 18.6 FEET BY THIS EVENING. * AT 19.0 FEET...WATER GOES OVER HIGHWAYS 56 AND 131 AS WELL AS MAIN STREET. THE CITY PARK IS CUT OFF AND THERE IS A POTENTIAL FOR SERIOUS DAMAGE IN TOWN. * AT 14.5 FEET...WATER BEGINS TO GO OVER HIGHWAY 56 JUST EAST OF VIOLA. WATER ALSO MAY BE OVER HIGHWAY 131 3 MILES NORTH OF VIOLA. * AT 14.0 FEET...MINOR FLOODING OCCURS AND AFFECTS MAINLY LOW LYING AGRICULTURAL LAND. $$ WIC023-123-081913- /O.CON.KARX.FL.W.0027.000000T0000Z-080611T1930Z/ /REAW3.1.ER.080608T1600Z.080609T1200Z.080611T0730Z.NO/ 414 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT READSTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 AM SUNDAY THE STAGE WAS 9.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO CREST NEAR 14.6 FEET BY TOMORROW MORNING. * AT 12.0 FEET...THE PARK ALONG THE RIVER EXPERIENCES SIGNIFICANT FLOODING. * AT 10.0 FEET...THE PARK ALONG THE RIVER BEGINS TO FLOOD. $$ WIC023-123-081913- /O.CON.KARX.FL.W.0028.080608T1820Z-080612T1800Z/ /SOGW3.2.ER.080608T1820Z.080609T1800Z.080612T0600Z.NO/ 414 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT SOLDIERS GROVE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7 PM SATURDAY THE STAGE WAS 8.4 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND CONTINUE TO CREST NEAR 17.0 FEET BY EARLY TOMORROW AFTERNOON. * AT 17.0 FEET...THE WATER NEARS THE BOTTOM OF THE ROUTE 131 BRIDGE OVER THE RIVER. * AT 13.0 FEET...MINOR FLOODING NEAR THE RIVER MAY OCCUR. $$ WIC023-081913- /O.CON.KARX.FL.W.0029.080609T1342Z-080614T0700Z/ /GMIW3.3.ER.080609T1342Z.080611T0000Z.080613T1900Z.NO/ 414 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT GAYS MILLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 AM FRIDAY THE STAGE WAS 9.6 FEET. * MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO CREST NEAR 17.3 FEET BY TUESDAY EVENING. * AT 17.0 FEET...WATER CAN BE EXPECTED IN THE TOWN OF GAYS MILLS WITH DEPTH POSSIBLY REACHING TWO FEET IN PLACES. * AT 15.0 FEET...MODERATE FLOODING IS POSSIBLE IN AND AROUND GAYS MILLS. * AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER AND OTHER MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. $$ WIC023-081913- /O.CON.KARX.FL.W.0030.080610T0300Z-000000T0000Z/ /STEW3.2.ER.080610T0300Z.080611T1800Z.000000T0000Z.NO/ 414 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 AM SUNDAY THE STAGE WAS 9.9 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW EVENING AND CONTINUE TO A CREST NEAR 14.3 FEET BY EARLY WEDNESDAY AFTERNOON. * AT 15.0 FEET...THE TOWN OF STEUBEN EXPERIENCES SIGNIFICANT FLOODING. * AT 13.0 FEET...BRIDGE STREET NEAR THE GAGE BEGINS TO FLOOD AND HIGHWAY 179 MAY BE THREATENED. * AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$ WIC123-081913- /O.EXT.KARX.FL.W.0020.000000T0000Z-080609T1108Z/ /HILW3.2.ER.080607T2351Z.080608T0545Z.080608T2308Z.NR/ 414 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH BARABOO RIVER AT HILLSBORO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 AM SUNDAY THE STAGE WAS 14.4 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 13.0 FEET...MINOR FLOODING BEGINS IN LOWLAND AREAS NEAR THE RIVER. $$
000 WGUS83 KARX 081740 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1240 PM CDT SUN JUN 08 2008 ...THE FLOOD WARNING CONTINUES FOR... KICKAPOO RIVER AT LA FARGE AFFECTING RICHLAND AND VERNON COUNTIES KICKAPOO RIVER AT VIOLA AFFECTING RICHLAND AND VERNON COUNTIES KICKAPOO RIVER AT READSTOWN AFFECTING CRAWFORD AND VERNON COUNTIES KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON COUNTIES KICKAPOO RIVER AT GAYS MILLS AFFECTING CRAWFORD COUNTY KICKAPOO RIVER AT STEUBEN AFFECTING CRAWFORD COUNTY TURKEY RIVER AT ELKADER AFFECTING CLAYTON COUNTY TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY SOUTH BRANCH BARABOO RIVER AT HILLSBORO AFFECTING VERNON COUNTY ...THE FLOOD WARNING CONTINUES FOR... KICKAPOO RIVER AT ONTARIO AFFECTING MONROE AND VERNON COUNTIES ...MODERATE FLOODING IS OCCURRING...MAJOR FLOODING IS FORECAST...... MODERATE FLOODING IS OCCURRING...MAJOR FLOODING IS FORECAST...... MINOR FLOODING IS OCCURRING...FORECAST TO FALL BELOW FLOOD STAGE... RECENT HEAVY RAINS ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC081-123-090340- /O.CON.KARX.FL.W.0019.000000T0000Z-000000T0000Z/ /ONTW3.2.ER.080607T2108Z.080608T0515Z.000000T0000Z.UU/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT ONTARIO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT NOON SUNDAY THE STAGE WAS 20.4 FEET. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * THE RIVER IS NEAR CREST RIGHT NOW AND WILL FALL BELOW FLOOD STAGE THIS EVENING. * FLOOD STAGE IS 18.0 FEET. $$ WIC103-123-090340- /O.EXT.KARX.FL.W.0021.000000T0000Z-080609T1527Z/ /LAFW3.3.ER.080608T1025Z.080608T1800Z.080609T0327Z.NR/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT LA FARGE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 13.6 NOON SUNDAY THE STAGE WAS 13.1 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 14.3 FEET BY EARLY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS EVENING. * AT 14.0 FEET...THERE IS SIGNIFICANT FLOODING IN AND AROUND LA FARGE. * AT 13.0 FEET...SOME ROADS ARE UNDER WATER AND SEVERAL RESIDENCES AND BUSINESSES ARE AFFECTED. HOWEVER THE MAJORITY OF THE PEOPLE IN TOWN ARE STILL DRY. * AT 12.0 FEET...AGRICULTURAL LAND ADJACENT TO THE RIVER IS FLOODED AND MINOR FLOODING AFFECTS SOME RESIDENCES AND COMMERCIAL PROPERTIES. $$ WIC103-123-090340- /O.EXT.KARX.FL.W.0026.000000T0000Z-080612T0000Z/ /VIOW3.1.ER.080608T1325Z.080609T1200Z.080611T1200Z.NO/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT VIOLA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SUNDAY THE STAGE WAS 14.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 16.4 FEET BY TOMORROW MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * AT 14.5 FEET...WATER BEGINS TO GO OVER HIGHWAY 56 JUST EAST OF VIOLA. WATER ALSO MAY BE OVER HIGHWAY 131 3 MILES NORTH OF VIOLA. * AT 14.0 FEET...MINOR FLOODING OCCURS AND AFFECTS MAINLY LOW LYING AGRICULTURAL LAND. $$ WIC023-123-090340- /O.EXT.KARX.FL.W.0027.000000T0000Z-080612T1200Z/ /REAW3.1.ER.080608T1222Z.080609T0000Z.080612T0000Z.NO/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT READSTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9 AM SUNDAY THE STAGE WAS 12.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 14.6 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * AT 12.0 FEET...THE PARK ALONG THE RIVER EXPERIENCES SIGNIFICANT FLOODING. * AT 10.0 FEET...THE PARK ALONG THE RIVER BEGINS TO FLOOD. $$ WIC023-123-090340- /O.EXT.KARX.FL.W.0028.080608T1702Z-080613T2100Z/ /SOGW3.2.ER.080608T1256Z.080609T1200Z.080613T0900Z.NO/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT SOLDIERS GROVE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7 PM SATURDAY THE STAGE WAS 8.4 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CREST NEAR 16.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * AT 17.0 FEET...THE WATER NEARS THE BOTTOM OF THE ROUTE 131 BRIDGE OVER THE RIVER. * AT 13.0 FEET...MINOR FLOODING NEAR THE RIVER MAY OCCUR. $$ WIC023-090339- /O.EXT.KARX.FL.W.0029.080608T1702Z-000000T0000Z/ /GMIW3.2.ER.080608T1330Z.080610T1200Z.000000T0000Z.NO/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT GAYS MILLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SUNDAY THE STAGE WAS 13.4 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * THE RIVER WILL CREST NEAR 16.8 FEET BY TUESDAY MORNING THEN BEGIN FALLING. * AT 17.0 FEET...WATER CAN BE EXPECTED IN THE TOWN OF GAYS MILLS WITH DEPTH POSSIBLY REACHING TWO FEET IN PLACES. * AT 15.0 FEET...MODERATE FLOODING IS POSSIBLE IN AND AROUND GAYS MILLS. * AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER AND OTHER MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. $$ WIC023-090339- /O.EXT.KARX.FL.W.0030.080608T1702Z-000000T0000Z/ /STEW3.2.ER.080608T1616Z.080611T0600Z.000000T0000Z.NO/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT STEUBEN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SUNDAY THE STAGE WAS 11.8 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO CREST NEAR 14 FEET BY MONDAY EVENING. * AT 13.0 FEET...BRIDGE STREET NEAR THE GAGE BEGINS TO FLOOD AND HIGHWAY 179 MAY BE THREATENED. * AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. $$ IAC043-090339- /O.EXT.KARX.FL.W.0022.000000T0000Z-080611T2300Z/ /EKDI4.3.ER.080608T1316Z.080609T0600Z.080611T1100Z.NO/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SUNDAY THE STAGE WAS 17.2 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 22.1 FEET BY TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. $$ IAC043-090339- /O.EXT.KARX.FL.W.0023.000000T0000Z-080612T0600Z/ /GRBI4.3.ER.080608T1402Z.080609T1200Z.080611T1800Z.NO/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SUNDAY THE STAGE WAS 21.4 FEET. * MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 27.5 FEET BY TOMORROW MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY WEDNESDAY AFTERNOON. * AT 26.0 FEET...THE EARTHEN LEVEE AT ELKPORT WHICH IS JUST UPSTREAM OF GARBER IS THREATENED. * AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$ WIC123-090109- /O.EXT.KARX.FL.W.0020.000000T0000Z-080609T0109Z/ /HILW3.2.ER.080607T2351Z.080608T0545Z.080608T1309Z.NR/ 1240 PM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH BARABOO RIVER AT HILLSBORO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7 AM SUNDAY THE STAGE WAS 13.2 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 13.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY THIS AFTERNOON. * AT 13.0 FEET...MINOR FLOODING BEGINS IN LOWLAND AREAS NEAR THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 7, 1:40 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 7, 1:40 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT SAT JUN 7 2008
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
BEEN A BUSY DAY ALREADY BUT FOCUS REMAINS ON SEVERE WEATHER THREAT
REST OF TODAY AND THROUGH SUNDAY.
AS STRONG UPPER JET CONTINUES TO PUSH INTO UPPER MIDWEST...LOW LEVEL
RESPONSE HAS BEEN A QUICK NORTH SURGE WITH HIGHER DEW POINTS
ADVECTING IN QUICKLY THIS MORNING. CURRENT CONVECTION MORE LIMITED
TO NORTHEAST IOWA INTO SOUTHWEST WISCONSIN ALONG AND JUST NORTH OF
STRONGER CAPE GRADIENT THAT IS WELL ESTABLISHED ACROSS IOWA. SHORT
WAVE TROUGH IS MOVING OUT OF EASTERN NEBRASKA RIDING SOUTHWEST FLOW
ALOFT AND ENHANCING LIFT AND CONVERGENCE AS THE AFTERNOON WEARS ON.
DEEP SHEAR IN PLACE AS WELL SO ALREADY SEEING SUPERCELLS AND
POSSIBLE TORNADO ACTIVITY. SEE DAY 1 CONVECTIVE OUTLOOK FOR SUPPORT.
ALSO TRYING TO DIAGNOSE HEAVY RAIN AND FLOODING THREAT. HEAVIEST
RAIN MAY BE CONFINED TO SOUTHERN FORECAST AREA HEADING INTO THIS
EVENING...WHICH IS WHERE HEAVIEST RAIN HAS FALLEN OVER THE PAST TWO
WEEKS AND ALSO IN A CURRENT WATCH. NOT SURE AREAS OF SOUTHEAST
MINNESOTA OR NORTH CENTRAL WISCONSIN WILL SEE MUCH UNLESS
REGENERATION OCCURS BACK TO THE WEST OR SOUTHWEST...BUT MAY EXPAND
WATCH NORTH GIVEN AFTERNOON RAINFALL HAS ALREADY PRODUCED SOME MINOR
FLOODING ALONG AND SOUTH OF I-90. SHORT RANGE MODEL GUIDANCE IS
SUGGESTING REGENERATION WILL HAPPEN WITH LOW LEVEL MOISTURE
TRANSPORT FOCUSING BACK TO THE WEST OVERNIGHT. FLY IN THE OINTMENT
IS WHAT WILL AFTERNOON CONVECTION LEAVE FOR A BOUNDARY AND HOW FAR
NORTH OF THAT COULD REGENERATION OCCUR. 07.12Z MODEL GUIDANCE
CONTINUES TREND OF FOCUSING ACTIVITY ACROSS SOUTHEAST MINNESOTA
HEADING INTO SUNDAY MORNING BUT UNCERTAINTY EXISTS. WILL LIKELY
LEAVE THE CURRENT FLASH FLOOD WATCH WHERE IT IS AND WILL REALIGN
DEPENDING ON IF OR HOW REGENERATION OCCURS. EITHER WAY HIGH POPS
EXPECTED NEXT 24-36 HOURS.
ANOTHER SHORT WAVE IMPULSE EXPECTED TO EJECT TOWARDS REGION ON
SUNDAY SO COULD SEE ANOTHER PERFORMANCE. WILL CERTAINLY HAVE TO SEE
HOW FIRST 24 HOURS PANS OUT...BUT EMPHASIS WILL PROBABLY CENTER ON
NORTHEAST IOWA INTO SOUTHWEST WISCONSIN AND POINTS SOUTH AND EAST.
STILL BANKING ON IDEA THAT BOUNDARY WILL CONTINUE TO GET PUSHED
SOUTH IN TIME AND KEEPING MONDAYS FOCUS BACK TO THE SOUTH. BUT
UPSTREAM RIDGING WILL PROVIDE ANOTHER RETURN FLOW SHOT ON TUESDAY.
NOT A LOT OF TIME TO FOCUS ON OUTER PERIODS THOUGH. MINOR TO NO
CHANGES MADE IN THIS TIME FRAME.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH THE PERIOD.
THE 07.00Z GFS AND ECMWF ARE VERY GOOD AGREEMENT WITH OVERALL UPPER
LEVEL FLOW PATTERN THROUGH THE PERIOD. BOTH MODELS ARE INDICATING
UPPER LEVEL TROUGH TO DIG OVER THE ROCKY MOUNTAINS AND RIDGE TO
AMPLIFY OVER THE EASTERN U.S. THROUGH 00Z FRIDAY. THEN...MODELS
BEGIN TO BREAK DOWN UPPER LEVEL RIDGE OVER EASTERN U.S. AND DEVELOP
WEST TO EAST ZONAL FLOW OVER WESTERN AND CENTRAL U.S. LATE IN THE
PERIOD. MAIN DIFFERENCE BETWEEN THE 07.00Z GFS AND ECMWF IS TIMING
OF EMBEDDED SHORTWAVE TROUGHS WRAPPING AROUND WESTERN U.S. UPPER
LEVEL TROUGH THROUGH FORECAST PERIOD. THOUGH...OVERALL MODELS ARE IN
GOOD AGREEMENT WITH ACTIVE WEATHER PATTERN TO CONTINUE ACROSS THE
FORECAST AREA THROUGH PERIOD. PREVIOUS FORECAST HAS GOOD HANDLE ON
THIS AND WILL MAKE MINOR CHANGES TO FORECAST THROUGH PERIOD.
&&
.AVIATION...
STORMY/UNSETTELED OVER THE TAF SITES THROUGH THE PERIOD. GREAT DEAL
OF UNCERTAINTY REGARDING SPECIFICS OF STORM INITIATION/MOVEMENT AND
HOW WIDESPREAD TSRA WILL BE. DOES APPEAR A LARGER SCALE STORM
COMPLEX WILL BE SPREADING INTO THE AREA OVERNIGHT/EARLY SUNDAY WITH
THREATS OF HEAVY RAIN /OCNL IFR VSBYS AND CEILINGS/. REST OF TAF
FORECAST WILL BE DRIVEN LARGELY ON SMALLER SCALE STORM POTENTIAL AND
LOCATIONS. GIVEN SETUP...ANY STORM WILL WILL HAVE POSSIBILITY OF
LARGE HAIL/HIGH WINDS...AND ASSOCIATED IFR/MVFR CEILINGS VSBYS.
DON/T SEE A PERIOD IN TAF WINDOW OF LESSER RAIN THREAT IN VERY
ACTIVE PATTERN/SETUP.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
&&
SHORT TERM...SHEA
LONG TERM....DTJ
AVIATION.....BINAUHazardous weather outlook, Jun 7, 4:34 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 434 PM CDT SAT JUN 7 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-081100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 434 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON. THERE IS A FAVORABLE TORNADO ENVIRONMENT SO THE STORMS BEGIN TO ROTATION FAIRLY EASY. VERY HEAVY RAIN IS ALSO EXPECTED WITH EACH STORM. THE AIRMASS IS MORE STABLE IN WESTERN AND CENTRAL WISCONSIN SO IT MAY TAKE A FEW HOURS...INTO THE EVENING...FOR STORMS TO REFORM. THESE STORMS WILL CONTINUE TO TRACK ACROSS AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 90 WELL INTO THE EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND MUCH OF WEST CENTRAL INTO SOUTHWEST WISCONSIN TONIGHT. STRONGER STORMS COULD PRODUCE A QUICK COUPLE INCHES OF RAIN SO REMAIN ALERT FOR POSSIBLE FLASH FLOODING...ESPECIALLY IN AREAS WHERE THE TERRAIN MAY ENHANCE THE THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT COULD ONCE AGAIN PRODUCE SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME FLOODING PROBLEMS. ANOTHER WEAK COLD FRONT WILL MOVE INTO THE AREA NEXT WEEK AND WILL KEEP THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH FRIDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED IN SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA LATE THIS AFTERNOON AND INTO THE EVENING. WISCONSIN COUNTIES ALONG AND SOUTH OF INTERSTATE 90 94 SHOULD ALSO MONITOR UPSTREAM CONDITIONS...ESPECIALLY IF A WARNING IS ISSUED FOR YOUR AREA. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS. IF THE THREAT OF FLOODING MATERIALIZES...RIVER LEVELS REPORTS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SHEA
In the hours before
Local storm report, Jun 7, 5:56 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL PRESTON 43.67N 92.08W
06/07/2008 E1.00 INCH FILLMORE MN TRAINED SPOTTER
&&
MWLocal storm report, Jun 7, 5:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL CHERRY GROVE 43.58N 92.28W
06/07/2008 E0.88 INCH FILLMORE MN PUBLIC
&&
SHEALocal storm report, Jun 7, 6:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLOOD LEON 43.88N 90.83W
06/07/2008 MONROE WI TRAINED SPOTTER
WATER OVER HIGHWAY 27 AT JACKPOT AVE
&&
MWLocal storm report, Jun 7, 6:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO 4 S VIROQUA 43.50N 90.89W
06/07/2008 VERNON WI PUBLIC
WEAK TORNADO BRIEFLY TOUCHED DOWN NEAR HIGHWAY T SOUTH OF
VIROQUA
&&
MWLocal storm report, Jun 7, 6:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
618 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLOOD 2 S SPARTA 43.91N 90.81W
06/07/2008 MONROE WI TRAINED SPOTTER
PONDING OF WATER REPORTED AGAIN JUST SOUTH OF SPARTA
ABOUT 1 MILE SOUTH OF INTERSTATE 90.
&&
SHEALocal storm report, Jun 7, 6:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
630 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FUNNEL CLOUD YUBA 43.54N 90.43W
06/07/2008 RICHLAND WI PUBLIC
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:02 AM CDT | Flash Flood Watch | ARX | Adams, Crawford, Grant, Juneau, La Crosse, Monroe and 2 more | 44 hr |
| Jun 7, 11:55 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 50 min |
| Jun 7, 12:33 PM CDT | Tornado Warning | ARX | Juneau, Monroe, Vernon | 42 min |
| Jun 7, 1:12 PM CDT | Tornado Warning | ARX | Adams, Juneau | 48 min |
| Jun 7, 1:17 PM CDT | Tornado Warning | ARX | Crawford | 43 min |
| Jun 7, 1:43 PM CDT | Tornado Warning | ARX | Grant | 47 min |
| Jun 7, 2:04 PM CDT | Tornado Warning | ARX | Crawford | 26 min |
| Jun 7, 2:19 PM CDT | Tornado Warning | ARX | Richland | 41 min |
| Jun 7, 2:32 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 33 min |
| Jun 7, 3:00 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 30 min |
| Jun 7, 3:51 PM CDT | River Flood Warning | ARX | Monroe, Vernon | 46 hr |
| Jun 7, 5:19 PM CDT | Flash Flood Warning | ARX | Juneau, Monroe, Vernon | 7 hr |
| Jun 7, 5:22 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 23 min |
| Jun 7, 5:43 PM CDT | Tornado Warning | ARX | La Crosse, Monroe | 32 min |
| Jun 7, 5:59 PM CDT | Tornado Warning | ARX | Richland, Vernon | 61 min |
| Jun 7, 6:46 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 44 min |
| Jun 7, 6:55 PM CDT | River Flood Warning | ARX | Richland, Vernon | 67 hr |
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.